Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 234, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Nov 16, 2011, 8:13 PM EST for 6 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 8:13 PM EST (01:13 UTC)
- Expired
- Nov 16, 2011, 9:00 PM EST
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Brunswick County, VA, Chesterfield County, VA, Dinwiddie County, VA, Lunenburg County, VA, Nottoway County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 4:07 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 16, 4:07 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED NOV 16 2011
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE WEST EARLY THIS EVENING...AND
PUSHES THROUGH THE AREA LATER TONIGHT. HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST LATE THURSDAY INTO FRIDAY...AND SETTLES
ACROSS THE AREA INTO THE WEEKEND. ANOTHER COLD FRONT APPROACHES SUNDAY
NIGHT INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WX ANALYSIS SHOWING SFC COLD FRONT STILL ALONG/W OF THE
MTNS...WITH A SFC BOUNDARY BEGINNING TO WEAKEN ACRS THE CWA. THERE
IS STILL A FAIRLY STRONG TEMPERATURE GRADIENT IN PLACE...WITH
TEMPS IN THE 60S N AND NW...WHILE READINGS ARE IN THE UPR 70S OVER SE
VA/NE NC. PRECIP-WISE THE LATEST RADAR PICS SHOW THAT WE ARE INTO
A LULL WITH ONLY SCATTERED SHOWERS OVER THE AREA AS OF LATE AFTN.
EXPECT THIS TREND TO CONTINUE THROUGH THE NEXT 2-3 HRS...FOLLOWED
BY A SIGNIFICANT INCREASE IN COVERAGE AFTER ABOUT 7 PM OR
SO...FROM NW TO SE.
WHILE ALL AREAS COULD SEE AT LEAST AN ISOLATED TSTM THIS
EVENING...BEST CHANCE FOR SEVERE WX STILL LOOKS TO RESIDE ACRS SE
VA/NE NC. THIS IS WHERE BEST COMBINATION OF MODEST SFC- BASED
INSTABILITY (~500 J/KG) WILL CO- EXIST WITH HIGH SHEAR (0-6 KM
BULK SHEAR 60 KT+). MAIN THREAT WOULD BE DAMAGING WINDS (>40 KT OF
0-3 KM SHEAR AND DCAPE>1000 J/KG)...ALTHOUGH WITH SHARP TURNING IN
WIND DIRECTION WITH THE FRONT (FROM SW TO NNE) COULD SEE AN
ISOLATED SPIN-UP OR TWO. TIMING LOOKS TO BE BETWEEN 02-06Z...NOT IDEAL
FOR SEVERE WX WITH LOSS OF DAYTIME HEATING. MAINLY JUST RAIN
THEREAFTER...GENLY LOOKING AT AROUND AN INCH OF QPF OVERALL. LOWS
IN THE UPR 40S NW TO THE UPR 50S CSTL NE NC.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
BOTH THE NAM AND THE GFS CONTINUE TO SHOW THE MID/UPPER LEVEL
TROUGH NOT CROSSING THE REGION UNTIL AFTER 18Z. COMBINED WITH A
NNE FLOW IN THE LOW LEVELS AND THE RRQ OF THE UPPER JET...RAIN
WILL BE SLOW TO TAPER OFF AND HAVE BUMPED POPS TO CATEGORICAL FOR
ALL ZONES THROUGH THE MORNING/EARLY AFTN HRS. SHARPLY COLDER
AIRMASS WILL BE IN PLACE AS WELL...MAKING FOR A RAW AND CHILLY DAY
WITH TEMPERATURES GENLY DROPPING INTO THE 40S BY MID-LATE MORNING (AFTER
EARLY AM HIGHS IN THE 50S TO NEAR 60 SE AND AROUND 50 FARTHER NW).
DECREASING CLOUDS FROM W TO E LATE IN THE AFTN (SO THAT COASTAL
ZONES MAY STAY CLOUDY ALL DAY). DIMINISHING WINDS AND CLEARING
SKIES WILL ALLOW FOR MINS INTO THE UPPER 20S WEST OF I-95 THU
NIGHT...30-35 FARTHER EAST.
FRI/SAT...STRONG HIGH PRESSURE BUILDS OVER THE MID ATLANTIC FRI
LEADING TO DRY WX AND SUNNY SKIES. THE SFC HIGH IS QUITE
STRONG...AROUND 1035 MB...AND MODEL LOW LEVEL THICKNESSES SUPPORT
HIGH TEMPS ONLY IN THE MID-UPPER 40S FOR MOST OF THE CWA...AROUND
50 FAR SW. VERY COLD ONCE AGAIN FRI NIGHT...LOWS MAINLY IN THE
UPPER 20S TO LOWER 30S...WITH EVEN COASTAL LOCATIONS POSSIBLE NEAR
FREEZING. WARMER SAT AFTER A COLD START AS SFC HIGH GRADUALLY
SLIDES OFF THE COAST ALLOWING FRO MODEST RETURN SW FLOW. MOSTLY
SUNNY W/ HIGHS MAINLY IN THE MID-UPPER 50S (STILL SLIGHTLY BELOW
AVG).
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SW FLOW ARND HIGH PRES OFF THE SERN COAST SUN RESULTS IN A DRY AND
MILD DAY ALONG WITH SOME INCRG AFTRN CLDNS. HIGHS IN THE M-U60S.
MODELS BRING A FRONTAL BOUNDARY INTO THE MID ATLANTIC STATES MON
NITE THEN STALL IT AS A WEAK AREA OF LOW PRES MOVES E ALONG IT TUE.
THIS RESULTS IN A RTHR CLOUDY PERIOD ALONG WITH PERIODIC CHC OF
SHWRS. HIGHEST POPS AND COOLER TMPS XPCTD ACROSS THE NRN CNTYS WITH
LWR POPS AND WRMR TMPS ACROSS THE S. HIGHS MON 60-70. LOWS SUN/MON
NITE IN THE U40S-L50S. A BIT COOLER ON TUE AS BNDRY SAGS A BIT FRTHR
S. HIGHS U50S-M60S.
BOTH GFS/ECMWF NOW INDCTG YET ANTHR WAVE OF ENERGY DVLPS ACROSS THE
NATIONS MID SECTION THEN DRIFTS SLOWLY ESE ACROSS THE MID ATLNTC AND
SERN STATES WED INTO TURKEY DAY. UPSHOT HERE IS A CONTINUATON OF
UNSETTLED WET WEATHER WED AND WED NITE. HIGHS IN THE 50S. LOWS IN
THE 40S.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WEAK SFC BOUNDARY LYING ACROSS THE REGION WITH SHORT WAVE ENERGY
MOVG FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. MOST
OF THE RAIN HAS MOVED ACROSS CENTRAL VA AND THE EASTERN SHORE THIS
MORNING BUT WILL OVERSPREAD SE VA AND NC INTO TONIGHT. RADAR
SHOWING SOME EMBEDDED CONVECTION IN THE RAIN WHICH WILL BRING
BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. CEILINGS HAVE BEEN
MOSTLY MVFR/IFR THIS MORNING AND THIS WILL GENERALLY PERSIST THRU
THE AFTERNOON AND INTO THE EVENING. ANOTHER BOUNDARY (COLD FRONT)
WILL MOVE THRU THE FORECAST AREA BEGINNING EARLY TONIGHT AND
SHOULD BE PUSHED OFF THE COAST BY THU MORNING. MODELS SUGGEST THAT
AREAS OF LOW PRESSURE WILL FORM ALONG THE FRONT AS IT MOVES THRU
THE REGION AND THIS WILL HELP TO ENHANCE CHANCE OF HEAVY RAIN OR
ISOLD TSTMS FOR THE OVERNIGHT PERIOD. EXPECT MOSTLY MVFR CONDITIONS
WITH TEMPO IFR THRU THE OVERNIGHT.
HIGH PRESSURE WILL BUILD IN LATE THU AND WILL SETTLE OVER THE
AREA THU NIGHT INTO FRI. VFR AND DRY CONDITIONS WILL PREVAIL THRU
THE WEEKEND.
&&
.MARINE...
CHALLENGING WIND FORECAST NEXT 12-24 HRS. LTST GUID SUGGESTS A
RATHER POTENT NRLY SURGE BEHIND INITIAL COLD FRONT THIS EVENING.
PER COORD WITH LWX/PHL...WILL KEEP CRNT SCA HEADLINE IN PLACE
ALTHOUGH LTST GUID SUGGESTS A FEW GUSTS UP TO 35 KTS PSBL ACROSS
THE CHES BAY AND NRN COASTAL WTRS BTWN 02Z-06Z. WNDS DMNSH A BIT
LATER TONIGHT BEFORE A SECOND NRLY SURGE NOTED AS UPR LVL SYSTM
DEEPENS ARND 12Z THU. WILL KEEP GUSTS CAPPED AT 30 KTS FOR THIS
SURGE AS WELL.
FAIRLY DECEND CAA PROGGED OVR THE WATERS THRU THURS NIGHT TO KEEP
SCA HEADLINES IN PLACE. FOLLOWED WNA FOR SEAS (5-7 FT) AS SWAN
APPEARS TO HIGH. CONDITIONS RAPIDLY IMPROVE FRI / SAT AS HIGH PRS
BUILDS INTO THE AREA. RETURN SW FLOW SETS UP LATE IN THE WEEKEND.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR NOV 16TH (WED):
RIC...85 IN 1955
ORF...83 IN 1955
SBY...78 IN 1928
ECG...85 IN 1993
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>634-650-
652-654-656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...JEF
MARINE...MPR
CLIMATE...AKQHazardous weather outlook, Nov 16, 6:41 AM EST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 641 AM EST WED NOV 16 2011 MDZ021>025-VAZ048-049-061>064-069-071>078-083-085-099-100-171145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN- HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX-ACCOMACK-NORTHAMPTON VA- 641 AM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH THE REGION LATE THIS AFTERNOON AND EVENING WILL ENCOUNTER A MOIST AIR MASS ACROSS PORTIONS OF SOUTHEAST VIRGINIA AND THE LOWER EASTERN SHORE. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT AS IT MOVES THROUGH THE REGION WITH THE POTENTIAL FOR HEAVY RAIN...WITH STORM TOTAL AMOUNTS OVER AN INCH EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-171145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 641 AM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ060-065>068-070-079>082-084-086>098-171145- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 641 AM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH THE REGION LATE THIS AFTERNOON AND EVENING WILL ENCOUNTER A MOIST AND UNSTABLE AIR MASS ACROSS PORTIONS OF SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT AS IT MOVES THROUGH THE REGION WITH THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THESE STORMS WOULD BE LOCALLY DAMAGING WIND GUSTS. HEAVY RAIN IS ALSO EXPECTED...WITH STORM TOTAL AMOUNTS OVER AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Nov 16, 5:16 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EST WED NOV 16 2011 NCZ012-VAZ087-088-092-162245- GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 516 PM EST WED NOV 16 2011 ...STRONG SHOWER MOVING ACROSS SOUTHERN VIRGINIA... AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWER OVER DAHLIA...MOVING NORTHEAST AT 50 MPH. THE SHOWER WILL BE NEAR GREEN PLAIN AT 520 PM EST...MASON AT 525 PM EST...JOYNER AT 530 PM EST...LUMBERTON AT 535 PM EST...LITTLETON AT 540 PM EST...MANRY AT 545 PM EST. EXPECT WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH OF THIS SHOWER. LAT...LON 3704 7706 3681 7687 3654 7755 3669 7767 44
Special weather statement, Nov 16, 6:06 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EST WED NOV 16 2011 VAZ089-092-093-162330- ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA- 606 PM EST WED NOV 16 2011 ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 604 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SEDLEY...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR IVOR AT 610 PM EST...ZUNI AT 615 PM EST...RAYNOR...AND...CENTRAL HILL AT 620 PM EST...BETHEL CHURCH... AND...COMET AT 625 PM EST...SMITHFIELD AT 630 PM EST. EXPECT WIND GUSTS TO 40 MPH AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. LAT...LON 3707 7669 3692 7655 3669 7703 3683 7715 44
Special weather statement, Nov 16, 6:24 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 624 PM EST WED NOV 16 2011 VAZ063-071>074-083-170030- ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA- 624 PM EST WED NOV 16 2011 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL VIRGINIA... AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKESIDE...OR ABOUT OVER GLEN ALLEN...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MECHANICSVILLE AT 630 PM EST...STUDLEY AT 635 PM EST...ENFIELD AT 640 PM EST...AYLETT AT 645 PM EST...SAINT STEPHENS CHURCH AT 650 PM EST...MILLERS TAVERN AT 655 PM EST. EXPECT WIND GUSTS TO 40 MPH AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. 44
Special weather statement, Nov 16, 6:59 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EST WED NOV 16 2011
VAZ063-064-072>077-170030-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
659 PM EST WED NOV 16 2011
...THUNDERSTORMS MOVING SOUTH ALONG A STRONG COLD FRONT...
AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEWLY DEVELOPED LINE OF THUNDERSTORMS FROM HAGUE TO AYLETT...
MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR...
CHAMPLAIN AROUND 705 PM EST...
NEWLAND AROUND 710 PM EST...
EXPECT WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS IN THE
PATH OF THESE STORMS.
LAT...LON 3816 7662 3815 7660 3811 7659 3809 7654
3805 7651 3788 7651 3766 7720 3782 7735
3818 7678
44Special weather statement, Nov 16, 7:01 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EST WED NOV 16 2011
VAZ060>063-065>069-170100-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-LUNENBURG VA-
MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
701 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
NORTHWESTERN LUNENBURG...NORTHWESTERN MECKLENBURG...NORTHWESTERN
NOTTOWAY...POWHATAN...PRINCE EDWARD...SOUTHERN GOOCHLAND...WEST
CENTRAL HANOVER AND WESTERN AMELIA COUNTIES...
AT 700 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BUCKINGHAM TO 35 MILES WEST OF VIRGILINA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR PROSPECT
AROUND 715 PM...TRENTON MILLS AROUND 730 PM...WEST VIEW AROUND 745
PM AND PRINCE EDWARD LAKE AROUND 800 PM.
LAT...LON 3668 7871 3670 7865 3688 7850 3708 7846
3709 7850 3713 7853 3714 7859 3720 7870
3726 7869 3734 7861 3738 7861 3740 7858
3734 7851 3735 7846 3761 7827 3768 7825
3775 7759 3664 7863 3663 7872
FORECASTER: ALBRIGHTSpecial weather statement, Nov 16, 7:53 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EST WED NOV 16 2011
VAZ060-061-063-065>071-079>081-083-087-088-170200-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-LUNENBURG VA-MECKLENBURG VA-
NEW KENT VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-
SUSSEX VA-
753 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AMELIA...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF PETERSBURG...CITY
OF RICHMOND...CITY OF HOPEWELL...DINWIDDIE...EASTERN PRINCE
EDWARD...LUNENBURG...NORTH CENTRAL GREENSVILLE...NORTHERN
BRUNSWICK...NORTHERN MECKLENBURG...NORTHWESTERN NEW
KENT...NORTHWESTERN PRINCE GEORGE...NOTTOWAY...SOUTHEASTERN
HANOVER...SOUTHERN HENRICO...SOUTHERN POWHATAN...SOUTHWESTERN
CUMBERLAND...WEST CENTRAL SUSSEX COUNTIES...
AT 750 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANGOLA TO REDOAK...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR TOBACCOVILLE
AROUND 800 PM...FLAT ROCK AROUND 810 PM...FOUNDERS BRIDGE AROUND 820
PM...WOODLAKE SUBDIVISION AROUND 830 PM...FIVE FORKS AROUND 840 PM
AND CHERRY HILL AROUND 850 PM.
LAT...LON 3669 7869 3670 7865 3689 7850 3705 7846
3709 7848 3748 7829 3762 7714 3678 7756
3661 7871
FORECASTER: ALBRIGHTThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:01 PM EST | Special Weather Statement | AKQ | Cumberland, Powhatan, Prince Edward | 59 min |
| Nov 16, 7:49 PM EST | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Goochland, Hanover, Henrico and 4 more | 101 min |
| Nov 16, 7:53 PM EST | Special Weather Statement | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Henrico, Lunenburg and 5 more | 67 min |
| Nov 16, 8:45 PM EST | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 4 more | 45 min |
| Nov 16, 9:20 PM EST | Special Weather Statement | AKQ | Gloucester, James City, Mathews, Surry, York, City of Williamsburg | 55 min |
| Nov 16, 9:25 PM EST | Special Marine Warning | AKQ | 65 min | |
| Nov 16, 10:32 PM EST | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 43 min |
| Nov 16, 10:38 PM EST | Tornado Warning | AKQ | Greensville, Southampton | 37 min |
| Nov 16, 11:11 PM EST | Tornado Warning | AKQ | Southampton, City of Suffolk | 34 min |
| Nov 17, 6:14 AM EST | Freeze Watch | AKQ | City of Virginia Beach | 8 hr |
| Nov 17, 1:11 PM EST | Gale Warning | AKQ | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.